|low white blood cells
Feb 21, 2005
i have hep c and i am taking copegasus. the 5 pills a day and the 1 shot a week. i tested my blood last week. i have been on the copegasus for 3 months now. my concern are the white blood cells. my wbc count is 2.9 and my neutrophils (absolute) count is 1.5. is this because of the copegasus?
Response from Dr. McGovern
Yes - the pegylated interferon part of your treatment (the shot) is causing your white blood cells to decline. This is a common side effect but nothing to worry about. Your physician will follow this carefully and if your counts become very low there are two possible actions: 1) lower the dose of your pegylated interferon or 2) give a growth factor which increases the number of white blood cells in your body. If you have a non-detectable viral load at 12 weeks it may be safe just to decrease the dose of your drug. Dr. McGovern
Hep B vaccine, adolescents at risk
- Is Sore Throat An Acute Symptom Of HIV?
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- Can I Take Amoxicillin For Vaginal Infections?
- Does Gardasil Work If Already Have Hpv?
- How Do You Get Genital Warts On Your Butt?
- How Long Does It Take To Get Std Results Back?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.